Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 25, 20216 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Aug 25, 2021, 6:22 PM EDT for 6 counties in Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2021, 6:22 PM EDT (22:22 UTC)
Expired
Aug 25, 2021, 6:45 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Barrow County, GA, Clarke County, GA, Greene County, GA, Jackson County, GA, Oconee County, GA, Oglethorpe County, GA

The radar

The Atlanta radar (KFFC), 116 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1222 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

371 
WWUS82 KFFC 252222
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
622 PM EDT Wed Aug 25 2021
 
GAZ025-027-035>039-050-252245-
Wilkes GA-Madison GA-Jackson GA-Barrow GA-Oglethorpe GA-Clarke GA-
Greene GA-Oconee GA-
622 PM EDT Wed Aug 25 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF OCONEE, SOUTHEASTERN
BARROW, CLARKE, NORTHERN GREENE, SOUTHEASTERN JACKSON, WEST CENTRAL
WILKES, OGLETHORPE AND SOUTHWESTERN MADISON COUNTIES THROUGH 645 PM
EDT...

At 622 PM EDT...a line of strong thunderstorms was along a line
extending from near Lexington to Nicholson...and moving southwest at
20 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Winder, Jefferson, Commerce, Greensboro, Watkinsville, Lexington,
Athens, Statham, Arcade, Nicholson, Union Point, Winterville, Bogart,
Crawford, North High Shoals, Bethlehem, Colbert, Arnoldsville,
Woodville and Siloam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3351 8311 3377 8346 3381 8348 3385 8358
      3388 8358 3388 8362 3391 8364 3391 8365
      3400 8378 3421 8344 3382 8291
TIME...MOT...LOC 2222Z 041DEG 17KT 3383 8302 3413 8342 

MAX HAIL SIZE...
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 25, 3:15 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Aug 25, 3:15 PM EDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
315 PM EDT Wed Aug 25 2021

.SHORT TERM /Tonight through Thursday Night/...

Mid/upper-level wave moving northwest across the region, with the
aid of good diurnal heating, remains the primary driving force for
scattered to widespread convection across the area through the short-
term forecast period. Better coverage focused across the southern
and eastern portion of the area into this evening where some aid
from the sea breeze prevails. Models shift better chances north and
west tomorrow afternoon as the main upper trough axis shifts
northwestward. Instability and lapse rates not indicative of
widespread severe thunderstorm threat, but certainly sufficient for
an isolated strong to severe storm late each afternoon into the
early evening. Temperatures continue seasonably warm through the
period.

20

.LONG TERM /Friday through Wednesday/...

Persistent active, moist weather pattern continues through the
extended period.

Models continue to show broad swath of moisture over the eastern
CONUS around the periphery of Bermuda ridge. Precipitable water
values increase over the southeast through the weekend with modeled
1.8 to 2.3 inches nearing 100 to 150 percent of normal. Have opted
to keep highest rainfall chances over the south/southeastern CWA
where the moisture/coverage should be highest each afternoon and
evening. Though QPF is manageable, periods of heavy rain can be
expected in storms and totals could accumulated quickly.

Focus through the extended will be the next tropical system progged
to move into the Gulf of Mexico by early next week. Deterministic
and ensemble models have very little consensus as this tropical
system emerges out of the Caribbean Sea and into the Gulf of Mexico
by late weekend. The late extended periods are highly dependent on
the ultimate track of this system and changes in what is currently
in the grids through next week are both anticipated and potentially
significant.

31

&&

.AVIATION...
18Z Update...

VFR conditions prevail across the forecast area, outside of
scattered convection, through 06Z. Areas of MVFR or lower ceilings
and visibilities develop by 08-10Z. Will likely see some impacts at
all of the TAF sites, however extent and timing remain somewhat
uncertain at this time. Most likely timing would be in the 10Z
through 14Z time period. Most areas back to VFR by 14-16Z. Scattered
afternoon convection expected once again tomorrow, mainly after 18Z.
Winds will remain easterly through the period, generally 5-9kt
through 00Z, diminishing to 4kt or less overnight before increasing
to 4-8kt by 14-15Z tomorrow morning.

//ATL Confidence...18Z Update...
medium confidence on MVFR/IFR ceilings Thursday morning.
High confidence on all other elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  88  72  89 /  30  40  20  40
Atlanta         75  88  74  88 /  30  40  30  40
Blairsville     65  83  64  84 /  30  60  40  30
Cartersville    72  88  71  90 /  20  50  30  30
Columbus        73  91  73  90 /  40  30  20  60
Gainesville     73  86  73  88 /  30  50  30  30
Macon           72  91  72  90 /  40  30  20  70
Rome            73  89  72  91 /  20  50  30  30
Peachtree City  72  88  71  88 /  30  40  30  50
Vidalia         73  90  73  88 /  40  20  20  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....31
AVIATION...20
Hazardous weather outlook, Aug 25, 5:37 PM EDT, 45 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
537 PM EDT Wed Aug 25 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-262145-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
537 PM EDT Wed Aug 25 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Scattered to numerous thunderstorms are possible this evening
across much of north and central Georgia. A few storms could be
strong to severe with gusty winds, locally heavy rainfall, and
lightning as the main hazards.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered to numerous thunderstorms are possible each day through
the end of the week. A more diurnal pattern with isolated to
scattered thunderstorms is expected to return for the weekend into
early next week. With any storms that develop, locally heavy
rainfall, lightning, and gusty winds will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 25, 3:15 PM EDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
315 PM EDT Wed Aug 25 2021

GAZ004-005-007-251945-
Gilmer GA-Whitfield GA-Murray GA-
315 PM EDT Wed Aug 25 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN GILMER,
CENTRAL MURRAY AND EAST CENTRAL WHITFIELD COUNTIES THROUGH 345 PM
EDT...

At 315 PM EDT...a strong thunderstorm was near Fort Mountain State
Park, or near Chatsworth...moving west at 10 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dalton, Chatsworth, Eton, Crandall, Conasauga Lake, Dawnville, Sumac,
Ramhurst, Mountaintown, Fort Mountain State Park and North Georgia
Speedway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3489 8462 3485 8462 3485 8457 3471 8455
      3464 8487 3491 8490
TIME...MOT...LOC 1915Z 084DEG 8KT 3480 8465

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 25, 4:36 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
436 PM EDT Wed Aug 25 2021

GAZ097-109>111-252100-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
436 PM EDT Wed Aug 25 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
LAURENS, NORTHEASTERN DODGE, NORTHEASTERN TELFAIR AND WESTERN WHEELER
COUNTIES THROUGH 500 PM EDT...

At 435 PM EDT...a strong thunderstorm was over Little Ocmulgee State
Park, or over McRae...moving north at 20 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
McRae, Alamo, Helena, Cadwell, Scotland, Towns, Jay Bird Springs,
Achord, Plainfield, Cedar Grove, Little Ocmulgee State Park and
Lowery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3234 8315 3240 8279 3198 8275 3195 8292
TIME...MOT...LOC 2035Z 169DEG 17KT 3210 8289

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 25, 5:05 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
505 PM EDT Wed Aug 25 2021

GAZ090-091-102-103-252130-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
505 PM EDT Wed Aug 25 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN MARION,
SOUTHEASTERN CHATTAHOOCHEE, NORTHEASTERN STEWART AND NORTHWESTERN
WEBSTER COUNTIES THROUGH 530 PM EDT...

At 504 PM EDT...a strong thunderstorm was over Brooklyn, or 7 miles
northeast of Lumpkin...moving west at 15 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cusseta, Richland, Seminole, Charles, Christopher, Jamestown/south
Fort Benning, Brooklyn, Renfroe, Louvale and Manta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3209 8496 3226 8490 3226 8489 3227 8490
      3241 8485 3241 8484 3223 8457 3206 8461
TIME...MOT...LOC 2104Z 099DEG 12KT 3215 8474

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 25, 5:14 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
514 PM EDT Wed Aug 25 2021

GAZ078-089-252145-
Harris GA-Muscogee GA-
514 PM EDT Wed Aug 25 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
MUSCOGEE AND HARRIS COUNTIES THROUGH 545 PM EDT...

At 513 PM EDT...a strong thunderstorm was over Hamilton...moving
southwest at 15 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Columbus, Hamilton, Pine Mountain, Waverly Hall, Bibb City, Goat Rock
Lake, Ellerslie, Edgewood, Highland Park, Laurel Hills, Green Island
Hills, Cataula, Columbus Metropolitan Airport, Rose Hill, Mountain
Hill, Avondale, Fortson, Mulberry Grove, Whitesville-Pine Lake and
Lake Harding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3287 8496 3287 8484 3268 8474 3244 8498
      3246 8500 3252 8501 3258 8507 3262 8509
      3263 8508 3264 8511 3266 8509 3269 8512
      3272 8512 3274 8511 3276 8514 3278 8512
      3281 8517 3283 8517
TIME...MOT...LOC 2113Z 062DEG 13KT 3274 8488

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 25, 5:29 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
529 PM EDT Wed Aug 25 2021

GAZ078-079-089-090-252200-
Chattahoochee GA-Harris GA-Talbot GA-Muscogee GA-
529 PM EDT Wed Aug 25 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
MUSCOGEE, NORTHEASTERN CHATTAHOOCHEE, SOUTHWESTERN TALBOT AND
SOUTHEASTERN HARRIS COUNTIES THROUGH 600 PM EDT...

At 529 PM EDT...a strong thunderstorm was near Box Springs, or 9
miles southwest of Talbotton...moving northwest at 15 mph.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
Waverly Hall, Upatoi, Ellerslie, Flat Rock, Box Springs, Midland,
Kenwood, Juniper, Cataula, Baughville and Olive Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3276 8486 3267 8457 3252 8459 3253 8461
      3253 8463 3249 8464 3250 8465 3249 8466
      3249 8491
TIME...MOT...LOC 2129Z 112DEG 14KT 3259 8465

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
Special weather statement, Aug 25, 6:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
622 PM EDT Wed Aug 25 2021

GAZ025-027-035>039-050-252245-
Wilkes GA-Madison GA-Jackson GA-Barrow GA-Oglethorpe GA-Clarke GA-
Greene GA-Oconee GA-
622 PM EDT Wed Aug 25 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF OCONEE, SOUTHEASTERN
BARROW, CLARKE, NORTHERN GREENE, SOUTHEASTERN JACKSON, WEST CENTRAL
WILKES, OGLETHORPE AND SOUTHWESTERN MADISON COUNTIES THROUGH 645 PM
EDT...

At 622 PM EDT...a line of strong thunderstorms was along a line
extending from near Lexington to Nicholson...and moving southwest at
20 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Winder, Jefferson, Commerce, Greensboro, Watkinsville, Lexington,
Athens, Statham, Arcade, Nicholson, Union Point, Winterville, Bogart,
Crawford, North High Shoals, Bethlehem, Colbert, Arnoldsville,
Woodville and Siloam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3351 8311 3377 8346 3381 8348 3385 8358
      3388 8358 3388 8362 3391 8364 3391 8365
      3400 8378 3421 8344 3382 8291
TIME...MOT...LOC 2222Z 041DEG 17KT 3383 8302 3413 8342

MAX HAIL SIZE...
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 8:11 PM EDTSpecial Weather StatementFFCPaulding34 min
Aug 25, 1:48 PM EDTSpecial Weather StatementFFCPulaski42 min
Aug 25, 2:34 PM EDTSpecial Weather StatementFFCJohnson26 min
Aug 25, 2:49 PM EDTSpecial Weather StatementFFCCrisp26 min
Aug 25, 3:05 PM EDTSpecial Weather StatementFFCJohnson40 min
Aug 25, 3:15 PM EDTSpecial Weather StatementFFCMurray30 min
Aug 25, 4:36 PM EDTSpecial Weather StatementFFCDodge24 min
Aug 25, 5:05 PM EDTSpecial Weather StatementFFCChattahoochee25 min
Aug 25, 5:14 PM EDTSpecial Weather StatementFFCHarris31 min
Aug 25, 5:29 PM EDTSpecial Weather StatementFFCMuscogee31 min
Aug 25, 7:02 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton28 min
Aug 25, 7:06 PM EDTSpecial Weather StatementFFCMonroe24 min
Aug 25, 7:15 PM EDTSpecial Weather StatementFFCHaralson, Polk30 min
Aug 25, 7:27 PM EDTSpecial Weather StatementFFCWalton33 min
Aug 25, 7:55 PM EDTSpecial Weather StatementFFCCarroll35 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.